×

zbMATH — the first resource for mathematics

Completeness of sets of complex exponentials. (English) Zbl 0358.42007

MSC:
42A65 Completeness of sets of functions in one variable harmonic analysis
41A30 Approximation by other special function classes
30D15 Special classes of entire functions of one complex variable and growth estimates
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Achieser, N.I., Vorlesungen über approximationstheorie, (1953), Akademie Verlag · Zbl 0052.29002
[2] Ahlfors, L.; Heins, M., Questions of regularity connected with the phragmén-Lindelöf principle, Ann. of math., 50, 341-346, (1949) · Zbl 0036.04702
[3] Alexander, W.O.; Redheffer, R.M., The excess of sets of complex exponentials, Duke math., 34, 59-72, (1967) · Zbl 0147.33902
[4] Bernstein, S., Sur une propriété des fonctions entières, C. R. acad. sci., 176, 1603-1605, (1923) · JFM 49.0215.02
[5] {\scA. Beurling and P. Malliavin}, 1961, See Malliavin 1961 below.
[6] Beurling, A.; Malliavin, P., On Fourier transforms of measures with compact support, Acta math., 107, 291-309, (1962) · Zbl 0127.32601
[7] Beurling, A.; Malliavin, P., On the closure of characters and the zeros of entire functions, Acta math., 118, 79-93, (1967) · Zbl 0171.11901
[8] Binmore, K.G., A density theorem with an application to gap power series, Trans. amer. math. soc., 148, 367-384, (1970) · Zbl 0201.08704
[9] Boas, R.P., Some theorems on Fourier transforms and conjugate trigonometric integrals, Trans. amer. math. soc., 40, 287-308, (1936) · Zbl 0015.21301
[10] Boas, R.P., Growth of analytic functions along a line, (), 503-504 · Zbl 0048.31202
[11] Boas, R.P., Entire functions, (1954), Academic Press Berlin
[12] Boas, R.P., Growth of analytic functions along a line, J. analyse math., 4, 1-28, (1954), 1955 · Zbl 0065.30502
[13] deBranges, L., Hilbert spaces of entire functions, (1968), Prentice-Hall New York
[14] Duffin, R.J.; Schaeffer, A.C., Some inequalities concerning entire functions of exponential type, Bull. amer. math. soc., 43, 554-556, (1937) · Zbl 0017.36303
[15] Duffin, R.J.; Schaeffer, A.C., Properties of functions of exponential type, Bull. amer. math. soc., 44, 236-240, (1938) · Zbl 0018.40901
[16] Duffin, R.J.; Eachus, J.J., Some notes on an expansion theorem of Paley and Wiener, Bull. amer. math. soc., 48, 850-855, (1942) · Zbl 0061.13405
[17] Duffin, R.J.; Schaeffer, A.C., A class of nonharmonic Fourier series, Trans. amer. math. soc., 72, 341-366, (1952) · Zbl 0049.32401
[18] Elsner, J., Exponentialsysteme in funktionenräumen, (1969), Dissertation der Georg-August Univ. New York
[19] Elsner, J., Zulässige abänderungen von exponential-systemen im L^{p} (-A, A), Math. Z., 120, 211-220, (1971), (Accessible publication of the above.) · Zbl 0197.38704
[20] Ingham, A.E., A note on Fourier transforms, J. London math. soc., 9, 29-32, (1934) · Zbl 0008.30601
[21] Kadec, M.I., The exact value of the Paley-Wiener constant, Dokl. akad. nauk SSSR, 155, 1253-1254, (1964)
[22] Kahane, J.P., Sur LES fonctions moyennes-périodiques bornées, Ann. inst. Fourier (Grenoble), 7, 293-314, (1957) · Zbl 0083.34401
[23] Kahane, J.P., Sur la totalité des suites d’exponentielles imaginaires, Ann. inst. Fourier (Grenoble), 8, 273-275, (1959) · Zbl 0086.27302
[24] Kahane, J.P.; Rubel, L., Sur LES produits canoniques de type nul sur l’axe réel, C. R. acad. sci., 248, 3102-3103, (1959) · Zbl 0086.27703
[25] Kahane, J.P.; Rubel, L.A., On Weierstrass products of zero type on the real axis, Illinois J. math., 4, 584-592, (1960), (Details of the above.) · Zbl 0113.28603
[26] Kahane, J.P., Travaux de Beurling et Malliavin, (), fasc. 1, Exposé 225 · Zbl 0156.14702
[27] Kahane, J.P., Travaux de Beurling et Malliavin, (), 225, Although presented as a reprint of the above this is in fact a new exposition, with major changes in the theorems and in their proofs · Zbl 0156.14702
[28] Koosis, P., Sur la non-totalité de certaines suites d’exponentielles sur des intervalles assez longs, Ann. sci. école norm. sup., 75, 125-152, (1958) · Zbl 0100.06804
[29] Koosis, P., Sur la totalité des systèmes de d’exponentielles imaginaires, C. R. acad. sci., 250, 2102-2103, (1960) · Zbl 0093.07005
[30] Krein, M.G.; Levin, B.J., On entire almost periodic functions of exponential type, Dokl. akad. nauk SSSR, 64, 285-287, (1949) · Zbl 0035.17401
[31] Levin, B.J., On functions of finite degree, bounded on a sequence of points, Dokl. akad. nauk SSSR, 65, 265-268, (1949)
[32] Levin, B.J., Distribution of zeros of entire functions, Amer. math. soc. translations, 5, (1964), (Moscow edition 1956). I have seen only the 1964 translation but base dates on the original · Zbl 0152.06703
[33] Levinson, N., On the closure of {eiλn∞} and integral functions, (), 335-346 · JFM 61.0268.02
[34] Levinson, N., On the closure of {eiλnx}, Duke math. J., 2, 511-516, (1936), This is wrongly referenced in (Levinson, 1940) as p. 51. · JFM 62.0277.02
[35] Levinson, N., On nonharmonic Fourier series, Ann. of math., 37, 919-936, (1936) · JFM 62.0279.01
[36] Levinson, N., Gap and density theorems, (), Contains all the Levinson results referenced above. · JFM 66.0332.01
[37] Malliavin, P., On the closure of a sequence of exponentials on a segment, lectures, summer institute, (1961), Stanford Univ. New York, This account of joint work gives a different proof of Theorem 34 from that here. A proof of Theorem 71 for the even case is very brieflly sketched, but Sections 22 and 23 of the present paper are influenced more by an earlier preliminary report, by Beurling and Malliavin, which came to me through Koosis. My approach via Theorem 59 differs from theirs, and any inade-quacies in it should not be blamed on Beurling or Malliavin. The final form of their own exposition is in [7], which is universally accessible and readily consulted.
[38] Mandelbrojt, S., Séries adhérentes, (1952), Gauthier-Villars, Chap. 3 · Zbl 0048.05203
[39] Mandelbrojt, S., Transformée de Fourier de fonctions entières et séries de Dirichlet: un principle de dualité, J. analyse math., 10, 381-404, (1963) · Zbl 0115.28904
[40] {\scV. I. Matzayev}, Oral report, 1966, transmitted to me by Koosis.
[41] Paley, R.; Wiener, N., Fourier transforms in the complex domain, () · JFM 60.0345.02
[42] Peterson, D.R., The excess of sets of complex exponentials, (), 321-325, Peterson 1973 and 1975 are private communications. · Zbl 0286.42015
[43] Pfluger, A., Ueber gewisse ganze funktionen vom exponentialtypus, Comm. math. helv., 16, 1-18, (1943) · Zbl 0028.39902
[44] Plancherel, M.; Pólya, G.; Plancherel, M.; Pólya, G., Fonctions entières et intégrales de Fourier multiples, Comm. math. helv., Comm. math. helv., 10, 110-163, (1937), 1938 · Zbl 0018.15204
[45] Pólya, G., Über die nullstellen gewisser ganzer funktionen, Math. Z., 2, 352-383, (1918), Starting point for theorems of the general type of Theorem B. · JFM 46.0510.01
[46] Pólya, G.; Szegö, G., (), 147, Gives Theorem 49 from 46.
[47] Redheffer, R.M., On a theorem of Plancherel and Pólya, Pacific J. math., 3, 823-835, (1953) · Zbl 0052.07802
[48] Redheffer, R.M., On even entire functions with zeros having a density, Trans. amer. math. soc., 77, 32-61, (1954) · Zbl 0058.30301
[49] Redheffer, R.M., Ganze funktionen und vollständigkeit, (), 96-99 · Zbl 0091.06802
[50] Redheffer, R.M., Graduate and faculty seminar, (), The results are published in 52 and 55 below.
[51] Redheffer, R.M., Three problems in elementary analysis, Bull. amer. math. soc., 72, 221-223, (1966)
[52] Redheffer, R.M., (), 49-59
[53] Redheffer, R.M., Interpolation with entire functions having a regular distribution of zeros, J. analyse math., 20, 353-370, (1967) · Zbl 0181.35202
[54] Redheffer, R.M., A note on completeness, Notices amer. math. soc., 16, 830, (1967)
[55] Redheffer, R.M., Elementary remarks on completeness, Duke math. J., 35, 103-116, (1968) · Zbl 0195.42502
[56] Redheffer, R.M., An inequality for the Hilbert transform, Pacific J. math., 37, 181-211, (1971) · Zbl 0222.44003
[57] Redheffer, R.M., Two consequences of the Beurling-Malliavin theory, (), 116-122, Details of 54. · Zbl 0266.42017
[58] Riesz, F.; Sz.-Nagy, B., Functional analysis, (1955), Ungar Sweden
[59] Ronkin, L.I., On approximation of entire functions by trigonometric polynomials, Dokl. akad. nauk SSSR, 92, 887-890, (1953) · Zbl 0052.05902
[60] Schwartz, L., Approximation d’une fonction quelconque par des sommes d’exponentielles imaginaires, Ann. fac. sci. Toulouse, 111-176, (1943) · Zbl 0061.13602
[61] Schwartz, L., Étude des sommes d’exponentielles, (), Reprint of the above with some additions. · Zbl 0061.13601
[62] Szász, P., Über die approximation stetiger funktionen durch lineare aggregate von potenzen, Math. anna., 77, 482-496, (1916) · JFM 46.0419.03
[63] Titchmarsh, E.C., The zeros of certain integral functions, (), 283-302 · JFM 52.0334.03
[64] Titchmarsh, E.C., On integral functions with real negative zeros, (), 185-200 · JFM 53.0295.01
[65] Wiener, N., On the closure of certain assemblages of trigonometrical functions, (), 27-29, First mention of the essential idea of nonharmonic Fourier series. · JFM 53.0258.01
[66] Young, R.M., Inequalities for a perturbation theorem of Paley and Wiener, (), 320-322 · Zbl 0285.42023
[67] Young, R.M., A note on a trigonometric moment problem, (), 411-415 · Zbl 0303.42023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.